New member Dany1982 asks How can I heal a inflammed esophagus?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

dany1982
Regular Member


Date Joined Jan 2012
Total Posts : 158
   Posted 2/13/2012 5:56 PM (GMT -6)   
I'm having horrible side effects from them and H2 blockers also and I'm struggling to tolerate one. I'm on omeprazole 20 mg now every other day and some days 10 mg. How long did it take for your esophagus to heal? Did you take something else? I'm keeping a good diet for 2 months now, but looks like that it's not enough. Anybody had problems tolerating ppis and how did you handle it? I regret so much the ibuprofin pills that I tool before bed. I will never do that again.
thank you

Post Edited By Moderator (opnwhl4) : 2/14/2012 1:24:21 PM (GMT-7)


opnwhl4
Forum Moderator


Date Joined Dec 2008
Total Posts : 4961
   Posted 2/14/2012 2:18 PM (GMT -6)   
Posted 2/8/2012 3:50 PM (GMT -6) From dany1982.

Can you please let me know how did you heal without the ppis. I'm having horrible side effects from them and H2 blockers also and I'm struggling to tolerate one. How long did it take for your esophagus to heal. Did you take something else? I'm keeping a good diet for 2 months now, but looks like that it's not enough.
opnwhl4
Moderator: GERD/Heartburn
Nissen 6/06 and 5/09
#3 on 8/24/11

opnwhl4
Forum Moderator


Date Joined Dec 2008
Total Posts : 4961
   Posted 2/14/2012 2:19 PM (GMT -6)   
Posted 2/8/2012 5:01 PM (GMT -6) From mudmagnetmum.


Dany, you've picked up an old thread here, might be best to start a new thread with your query and give a bit more background to your particular situation.

I had to try 3 ppis before I found one I could live with - have you tried different ones already?

Welcome to Healingwell!

MMM
opnwhl4
Moderator: GERD/Heartburn
Nissen 6/06 and 5/09
#3 on 8/24/11

opnwhl4
Forum Moderator


Date Joined Dec 2008
Total Posts : 4961
   Posted 2/14/2012 2:20 PM (GMT -6)   
Posted 2/8/2012 8:18 PM (GMT -6) Posts From dencha.


Hi Dany,
Welcome to Healing Well! I agree with Mudmagnet. You should start your own thread asking the questions you have. Here's the link:
www.healingwell.com/community?f=45

Before I had my Nissen surgery, I often got gastrits, which set off esophagitis. Believe me, I know how hard it is to live with, and how hard it is to heal.

Whenever I had esophagitis it would take at least 2 moths to heal, and I would lose 20 poumds or so. I was able to take PPIs (Protonix 40mg twice a day, and Ranitidine 300mg at night.), but once my stomach got going, they didn't really seem to work that well.

When I had my bouts of esopghagitis, at their worst I could only tolerate egg custard, and only a little of that. It is extremely important that you eat only smooth and bland foods. No spices, nothing at all rough that could scratch your irritated and healng esophagus. No alcohol, of course. A "good diet" isn't enough. You need to make it a smooth and very soothing diet.

Do you have the head of your bed elevated to protect your esophagus when you're sleeping? It should be elevated 6-8 inches. That way gravity can help keep the acid in your stomach.

If these problems are reoccuring, and you can't take PPIs, you are probably a good candidate for a Nissen surgery.

Have you seen a GI doc lately? If not, you should.
Again, glad you've joined us! Be sure to start a new thread so others can easily find your post.
Best wishes,
Denise
opnwhl4
Moderator: GERD/Heartburn
Nissen 6/06 and 5/09
#3 on 8/24/11

opnwhl4
Forum Moderator


Date Joined Dec 2008
Total Posts : 4961
   Posted 2/14/2012 2:21 PM (GMT -6)   
Posted Yesterday 6:34 PM (GMT -6) Posts From dany1982.

I just posted it in a new topic. I don't now what happen that I can not tolerate the ppis anymore. I took them two years ago with no problems. But after that I did a treatment with lupron and I think that is messed my immune system. I did not know that it did that because for one year I didn't have to take any medicine, but now that I need to everything seems to give side effects, even the carafate. I'm doing some tests now to see if they can find something, if not I'll have to go the a bigger hospital to see if they can find something.
Anybody did some treatment to tolerate the ppis?
thank you
opnwhl4
Moderator: GERD/Heartburn
Nissen 6/06 and 5/09
#3 on 8/24/11

opnwhl4
Forum Moderator


Date Joined Dec 2008
Total Posts : 4961
   Posted 2/14/2012 2:22 PM (GMT -6)   
Posted Today 11:11 AM (GMT -6) From MrRoundel.

For the record: While I don't have the dizziness that dany1982 is complaining about, I do have occasional headaches that I'd attribute to my taking Prilosec. Other side effects are constipation and insomnia. As of now, I'm dealing with those effects. Can one safely mix motion sickness pills with PPI's? If so, that might help.
Best of luck.
opnwhl4
Moderator: GERD/Heartburn
Nissen 6/06 and 5/09
#3 on 8/24/11

opnwhl4
Forum Moderator


Date Joined Dec 2008
Total Posts : 4961
   Posted 2/14/2012 2:22 PM (GMT -6)   
Posted Today 1:53 PM (GMT -6 From dany1982.


MrRoundel
Thank you for posting. How do you deal with the insomnia? How many hours do you sleep? Do you take any medicine?
The over the counter stuff doesn't work so I got a prescrition for Ambien, but I don't want to get addicted to it.
opnwhl4
Moderator: GERD/Heartburn
Nissen 6/06 and 5/09
#3 on 8/24/11
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, June 21, 2018 2:18 PM (GMT -6)
There are a total of 2,974,186 posts in 326,158 threads.
View Active Threads


Who's Online
This forum has 161234 registered members. Please welcome our newest member, hennaheather.
418 Guest(s), 18 Registered Member(s) are currently online.  Details
super20dan, hennaheather, mattamx, Katerina-b, LucyDog, opugirl, Gismo94, The Dude Abides, ntzguy, Pratoman, UC_from_39, Pauly198, mtm1704, danikacs, roczebra, U.C.Me?, elvin, iPoop